Alert archive / Michigan / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 2, 2018, 9:44 PM EDT for Lenawee County, Livingston County, Washtenaw County, Michigan. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2018, 9:44 PM EDT (01:44 UTC)
- Expired
- May 2, 2018, 10:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lenawee County, MI, Livingston County, MI, Washtenaw County, MI
The radar
The Detroit radar (KDTX), 70 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 9:49 PM EDT | TSTM WND DMG | 3 Ne Addison, MI | DELAYED REPORT - DAMAGE TO HOUSE CAUSED BY DOWNED TREE |
| May 2, 10:03 PM EDT | TSTM WND DMG | 5 E Onsted, MI | DELAYED REPORT -- TREES AND POWERLINES DOWN |
| May 2, 10:04 PM EDT | TSTM WND DMG | 4 Ene Onsted, MI | DELAYED REPORT - TREES AND POWERLINES DOWN |
| May 2, 10:04 PM EDT | TSTM WND DMG | 6 E Onsted, MI | DELAYED REPORT - TREES AND POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1993 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
161
WUUS53 KDTX 030144
SVRDTX
MIC091-093-161-030245-
/O.NEW.KDTX.SV.W.0002.180503T0144Z-180503T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
944 PM EDT WED MAY 2 2018
The National Weather Service in Detroit/Pontiac has issued a
* Severe Thunderstorm Warning for...
Lenawee County in southeastern Michigan...
Southern Livingston County in southeastern Michigan...
Washtenaw County in southeastern Michigan...
* Until 1045 PM EDT
* At 944 PM EDT, severe thunderstorms were located along a line
extending from Gregory to near Cement City to near Pioneer, moving
east at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near,
Pinckney and Gregory around 950 PM EDT.
Brighton, Manchester and Hamburg around 1000 PM EDT.
Morenci and Whitmore Lake around 1005 PM EDT.
South Lyon around 1010 PM EDT.
Saline around 1015 PM EDT.
Milan around 1020 PM EDT.
Ypsilanti, Blissfield and Willis around 1025 PM EDT.
Deerfield around 1030 PM EDT.
Other locations impacted by these severe thunderstorms include
Chelsea, Dexter, Morenci, Ypsilanti, Hudson, Milan, Pinckney, Ann
Arbor, Adrian and Tecumseh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4207 8436 4207 8412 4257 8413 4261 8368
4243 8366 4243 8355 4209 8354 4208 8377
4172 8376 4171 8436
TIME...MOT...LOC 0144Z 261DEG 50KT 4247 8409 4211 8431 4172 8458
HAIL...0.75IN
WIND...60MPH
$$
Behnke5 follow-up statements
544
WWUS53 KDTX 030157
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
957 PM EDT WED MAY 2 2018
MIC091-093-161-030245-
/O.CON.KDTX.SV.W.0002.000000T0000Z-180503T0245Z/
Lenawee MI-Livingston MI-Washtenaw MI-
957 PM EDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR LENAWEE...SOUTHERN LIVINGSTON AND WASHTENAW COUNTIES...
At 957 PM EDT, severe thunderstorms were located along a line
extending from near Pinckney to near Manchester to near Fayette,
moving east at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Manchester around 1000 PM EDT.
Brighton and Morenci around 1005 PM EDT.
Ann Arbor and Saline around 1020 PM EDT.
Dixboro around 1025 PM EDT.
Ypsilanti and Blissfield around 1030 PM EDT.
Deerfield around 1035 PM EDT.
Other locations impacted by these severe thunderstorms include
Chelsea, Dexter, Morenci, Ypsilanti, Hudson, Milan, Pinckney, Ann
Arbor, Adrian and Tecumseh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4207 8436 4207 8412 4257 8413 4261 8368
4243 8366 4243 8355 4209 8354 4208 8377
4172 8376 4171 8436
TIME...MOT...LOC 0157Z 254DEG 47KT 4251 8391 4215 8414 4173 8440
HAIL...0.75IN
WIND...60MPH
$$
Behnke610
WWUS53 KDTX 030206
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1006 PM EDT WED MAY 2 2018
MIC091-093-161-030245-
/O.CON.KDTX.SV.W.0002.000000T0000Z-180503T0245Z/
Lenawee MI-Livingston MI-Washtenaw MI-
1006 PM EDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR LENAWEE...SOUTHERN LIVINGSTON AND WASHTENAW COUNTIES...
At 1006 PM EDT, severe thunderstorms were located along a line
extending from Brighton to near Manchester to near Morenci, moving
east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Brighton around 1010 PM EDT.
South Lyon around 1015 PM EDT.
Saline around 1020 PM EDT.
Ypsilanti, Blissfield and Willis around 1030 PM EDT.
Deerfield around 1035 PM EDT.
Clinton around 1045 PM EDT.
Other locations impacted by these severe thunderstorms include
Chelsea, Dexter, Morenci, Ypsilanti, Hudson, Milan, Pinckney, Ann
Arbor, Adrian and Tecumseh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4207 8436 4207 8412 4257 8413 4261 8368
4243 8366 4243 8355 4209 8354 4208 8377
4172 8376 4171 8436
TIME...MOT...LOC 0206Z 261DEG 50KT 4253 8377 4217 8400 4175 8426
HAIL...<.75IN
WIND...60MPH
$$
Behnke402
WWUS53 KDTX 030213
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1013 PM EDT WED MAY 2 2018
MIC091-093-161-030245-
/O.CON.KDTX.SV.W.0002.000000T0000Z-180503T0245Z/
Lenawee MI-Livingston MI-Washtenaw MI-
1013 PM EDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR LENAWEE...SOUTHEASTERN LIVINGSTON AND WASHTENAW COUNTIES...
At 1012 PM EDT, severe thunderstorms were located along a line
extending from near Milford to near Saline to near Morenci, moving
east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Ann Arbor around 1020 PM EDT.
Ypsilanti, Blissfield and Willis around 1030 PM EDT.
Deerfield around 1035 PM EDT.
Other locations impacted by these severe thunderstorms include
Chelsea, Dexter, Morenci, Ypsilanti, Hudson, Milan, Pinckney, Ann
Arbor, Adrian and Tecumseh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4207 8436 4207 8412 4220 8412 4259 8388
4261 8368 4243 8366 4243 8355 4209 8354
4208 8377 4172 8376 4171 8436
TIME...MOT...LOC 0212Z 261DEG 50KT 4254 8366 4218 8389 4176 8415
HAIL...<.75IN
WIND...60MPH
$$
Behnke880
WWUS53 KDTX 030217
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1017 PM EDT WED MAY 2 2018
MIC093-030226-
/O.CAN.KDTX.SV.W.0002.000000T0000Z-180503T0245Z/
Livingston MI-
1017 PM EDT WED MAY 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LIVINGSTON COUNTY
IS CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
LAT...LON 4171 8436 4207 8420 4207 8412 4220 8412
4243 8395 4243 8355 4209 8354 4208 8377
4172 8376
TIME...MOT...LOC 0216Z 264DEG 48KT 4237 8369 4218 8381 4180 8402
$$
MIC091-161-030245-
/O.CON.KDTX.SV.W.0002.000000T0000Z-180503T0245Z/
Lenawee MI-Washtenaw MI-
1017 PM EDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR LENAWEE AND WASHTENAW COUNTIES...
At 1016 PM EDT, severe thunderstorms were located along a line
extending from near Dixboro to Saline to 6 miles south of Adrian,
moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Saline and Dixboro around 1020 PM EDT.
Blissfield and Salem around 1025 PM EDT.
Ypsilanti, Deerfield and Willis around 1030 PM EDT.
Other locations impacted by these severe thunderstorms include Ann
Arbor, Adrian, Tecumseh, Saline, Chelsea, Blissfield, Dexter,
Morenci, Ypsilanti and Milan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4171 8436 4207 8420 4207 8412 4220 8412
4243 8395 4243 8355 4209 8354 4208 8377
4172 8376
TIME...MOT...LOC 0216Z 264DEG 48KT 4237 8369 4218 8381 4180 8402
HAIL...<.75IN
WIND...60MPH
$$
Behnke873
WWUS53 KDTX 030236
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1036 PM EDT WED MAY 2 2018
MIC091-161-030245-
/O.EXP.KDTX.SV.W.0002.000000T0000Z-180503T0245Z/
Lenawee MI-Washtenaw MI-
1036 PM EDT WED MAY 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR LENAWEE AND WASHTENAW COUNTIES
WILL EXPIRE AT 1045 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
LAT...LON 4171 8436 4207 8420 4207 8412 4220 8412
4243 8395 4243 8355 4209 8354 4208 8377
4172 8376
TIME...MOT...LOC 0235Z 261DEG 50KT 4241 8335 4222 8347 4184 8368
$$
BehnkeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:20 PM EDT, 6 hours 24 minutes earlier.
Area forecast discussion, May 2, 3:20 PM EDT, 6 hours 24 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
320 PM EDT Wed May 2 2018
.DISCUSSION...
Strong southwest gradient/flow last night maintained temps
predominately in the 60s, and it looks like MBS/FNT will set record
high daily minimum values (assuming they don't drop drastically by
midnight), as temperatures have climbed into lower 80s/around 80
this afternoon. Upper wave/jet streak lifting north of the Straights
this morning has allowed higher moisture to slide into the State, as
12z APX sounding indicated PW value of 1.16 inches/246 percent of
normal. 850 MB Theta-E ridge axis folding over/sinking south and
becoming more west-east aligned this evening, with increasing but
veering low level jet over the Central Mississippi river valley
overnight. 12z models still indicating a bit of a moist bias at the
surface over southern Michigan/northern Ohio Valley, and expecting
MUCapes struggling to get to much past 1000 J/KG over southeast
Michigan, making for minimal severe threat through tonight, as
freezing levels running high at 13 kft. Although, DCAPES are progged
to be running aoa 1000 J/KG, per RAP, so there is a non-zero chance
of an isolated cell producing marginal damaging wind when it
collapses.
Upstream convective development over Midwest/Chicago this
evening/tonight will dictate the start of Thursday, as there is not
much to latch onto in the upper levels, and it is possible the bulk
of showers and thunderstorm activity resides along and south of the
Michigan border with better instability, but ultimately decided to
ride with the higher (lower categorical) pops as bulk of the
solutions suggest a wave of low pressure riding along the baroclinic
zone will be strong enough to track through southern Lower Michigan
during the day, 12z Euro included. Light northeast winds are
expected to become established north of I-69, and coming off cold
waters of Lake Huron, should see a sharp north-south temp gradient
with the frontal boundary in place, and could see high temps in
lower 50s by Saginaw Bay to near 80 degrees by the Ohio Border
during the day.
Upper level energy/PV rounding base of the trough over Baja
California this afternoon should be tracking through southern
Wisconsin/central Lake Michigan Thursday night, with
cyclogensis/deepening surface low tracking northwest of the CWA, as
phasing/merging with the northern stream energy over Central Canada
occurs. Southeast Michigan will thus be in precarious spot with
respect to severe weather, and despite unfavorable late night
timing, Euro indicating surfaced based instability, and can not rule
out spin up/tornadogenesis, as 0-1 KM bulk shear of 35+ knots exists,
but will there be enough CAPE down low?, as looks like only around
500 J/Kg. Even if there is no severe weather with the low/warm
front passage, should see a good post frontal wind pop on Friday
with 6 hr rise/fall couplet reaching 20+ MB, supportive of gusts of
40+ MPH, supported by local probabilistic guidance, as 45+ knots
noted at 850 MB. Timing looks to be around the noon-time hour.
Meridional flow and lack of forcing will produce a dry day
throughout Saturday as temperatures climb into the mid-70s inland
and mid to upper-60s for communities across the Lake Huron shoreline
as cold waters keep temperatures moderate. A cold front is then
expected to push across Michigan throughout Sunday, bringing a line
of rain showers to the area during the 12Z to 00Z time frame. Opted
to leave thunder out of the forecast for now, but some rumbles of
thunder will be possible, mainly across the southern Metro region as
showalters indices remain near zero at the time of the cold front
passage.
The cold front will knock temperatures back down into the 60s for a
high for both Sunday and Monday as a high pressure starts to build
in across the Great Lakes from the north. High pressure will bring
and extended period of dry conditions starting late Sunday and will
help return temperatures into the 70s by the midweeks as high
pressure travels east, allowing flow to turn southerly across
Michigan.
&&
.MARINE...
A cold front will continue pushing southward across Lake Huron this
afternoon and evening. As the cold post frontal marine layer
encounters an increasingly moist pre frontal environment, areas of
dense fog will be probable. The fog potential will increase during
the night. The front will stall over southern Michigan by Thursday.
Rounds of showers and thunderstorms are expected along this
stationary boundary late tonight through Thursday, while prolonged
periods of marine fog will be possible across southern Lake Huron.
Low pressure is forecast to lift from the southwest into Lake Huron
by Friday morning. This will draw the front back into Lake Huron and
trigger rounds of showers and few thunderstorms. West-northwest
winds will develop by Friday afternoon as the low quickly exits to
the east. There may be a brief interval of gusty winds Friday
morning before the gradient quickly relaxes during the afternoon.
&&
.HYDROLOGY...
Multiple rounds of showers with a few thunderstorms will affect the
region tonight through Friday morning. A slow moving cold front will
drop into southern Michigan from the north tonight. Ample moisture
advection into this frontal system will support showers with a few
thunderstorms into Thursday morning. A low pressure system will then
lift into the region Thursday night into Friday morning, providing
another round of showers and thunderstorms before the system quickly
exits to the east by Friday afternoon. There is a moderate to high
probability that total rainfall from tonight through Friday morning
will range from a half inch to an inch and a half. Lower
probabilities that total rainfall will exceed an inch. There is
however a chance that some locals will see more persistent
thunderstorms. So locally higher amounts remain a possibility.
&&
.PREV DISCUSSION...
Issued at 100 PM EDT Wed May 2 2018
AVIATION...
Mid level subsidence will affect Se Mi through the afternoon in the
wake of a mid level short wave feature lifting across Lake Huron,
thus inbibiting additional showers/thunderstorms. Boundary layer
growth during the afternoon will sustain gusty southwest winds, with
frequent gusts over 20 knots. Instability will build across the nrn
Ohio Valley into srn Lower Mi this afternoon into the evening. There
is the expectation that upscale convective growth across nrn Illinois
this evening will advance into srn Lower Mi after 02 or 03Z,
affecting the area for at least a couple hours. An additional influx
of instability into srn Mi is then forecast toward daybreak Thurs due
to strengthening low level southwest winds across the Ohio Valley.
This will bring another round of showers with a good chance for
thunderstorms Thurs morning. There will also be a transport of higher
low level moisture, which when combined with a frontal boundary
inching down from cntl Mi/Lake Huron will support low cloud and some
fog development.
For DTW...The gusty winds will wane with the loss of diurnal mixing
(23Z to 01Z). Recent hi res model solutions are suggesting the
highest probability for TSRA to affect the Detroit area will from
03Z to 06Z tonight.
DTW THRESHOLD PROBABILITIES...
* Medium in ceilings below 5000 ft overnight through Thursday.
* Moderate in thunderstorms impacting the airport late this evening
through Thursday morning.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Dense Fog Advisory from 2 AM to 2 PM EDT Thursday for LHZ363-
462>464.
Dense Fog Advisory until 2 AM EDT Thursday for LHZ361-362.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
DISCUSSION...SF/AM
MARINE.......SC
HYDROLOGY....SC
AVIATION.....SC
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, May 2, 3:50 PM EDT, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 350 PM EDT Wed May 2 2018 MIZ047>049-053>055-060>063-068>070-075-076-082-083-030930- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 350 PM EDT Wed May 2 2018 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight There is a slight chance of thunderstorms through early this evening, with a gradual increasing chance tonight. Widespread severe weather is not expected, but an isolated strong to marginal severe storm producing hail to one inch in diameter and damaging winds to 60 mph can not be totally ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A couple rounds of thunderstorms are expected Thursday through Friday morning, with a marginal risk of severe storms Thursday evening through Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-030930- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 350 PM EDT Wed May 2 2018 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight Dense fog advisory in effect for open waters of Lake Huron. Refer to latest statement or forecast for details. There is a slight chance of thunderstorms through early this evening, with a gradual increasing chance tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Dense fog advisory continues on Thursday for southern Lake Huron open waters. Refer to latest statement or forecast for details. A couple rounds of thunderstorms are expected Thursday through Friday morning, with a marginal risk of severe storms Thursday evening through Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. SF
In the hours before
Special weather statement, May 2, 6:50 PM EDT, 2 hours 54 minutes before
Special Weather Statement National Weather Service Detroit/Pontiac MI 650 PM EDT WED MAY 2 2018 MIZ082-022330- Lenawee- 650 PM EDT WED MAY 2 2018 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LENAWEE COUNTY... At 649 PM EDT, strong thunderstorms were clustered near Addison, or near Hudson, moving east at 40 mph. Winds in excess of 40 mph and half inch hail are possible with these storms. Locations impacted include... Adrian, Tecumseh, Blissfield, Hudson, Morenci, Clinton, Onsted, Deerfield, Addison, Britton, Cement City, Clayton, Rollin, Palmyra, Fairfield, Springville, Ridgeway, Macon, Riga and Seneca. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4207 8436 4208 8377 4180 8377 4171 8436 TIME...MOT...LOC 2249Z 256DEG 34KT 4193 8433 Behnke
Special weather statement, May 2, 7:29 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
729 PM EDT WED MAY 2 2018
MIZ075-082-083-030015-
Lenawee-Monroe-Washtenaw-
729 PM EDT WED MAY 2 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MONROE...
LENAWEE AND SOUTHERN WASHTENAW COUNTIES...
At 728 PM EDT, strong thunderstorms were clustered over Tecumseh,
moving northeast at 45 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Adrian, Saline, Tecumseh, Milan, Dundee, Blissfield, Hudson,
Manchester, Ida, Clinton, Petersburg, Onsted, Deerfield, Addison,
Britton, Cement City, Clayton, Willis, Rollin and Palmyra.
This includes US-23 between mile markers 6 and 35.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4184 8436 4207 8436 4207 8413 4220 8413
4223 8354 4180 8352
TIME...MOT...LOC 2328Z 242DEG 40KT 4203 8396
BehnkeSpecial weather statement, May 2, 7:53 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
753 PM EDT WED MAY 2 2018
MIZ075-076-030100-
Washtenaw-Wayne-
753 PM EDT WED MAY 2 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WAYNE AND
SOUTHERN WASHTENAW COUNTIES...
At 753 PM EDT, strong thunderstorms were clustered near Milan, moving
east at 40 mph.
Wind gusts up to 50 mph are possible with these storms.
This storm will be near...
Willis around 810 PM EDT.
Belleville around 815 PM EDT.
Romulus and Flat Rock around 830 PM EDT.
Taylor around 835 PM EDT.
Wyandotte, Trenton and Grosse Ile around 840 PM EDT.
Other locations impacted by this storm include Brownstown Township,
Pittsfield Township, Whittaker, Gibraltar, Sumpter Township, New
Boston, Bridgewater, Pleasant Lake, Riverview and Rockwood.
This includes the following highways...
I-75 between mile markers 27 and 42.
I-275 between mile markers 8 and 19.
US-23 between mile markers 26 and 36.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4209 8329 4207 8413 4221 8413 4228 8310
4224 8313 4217 8313 4202 8318
TIME...MOT...LOC 2353Z 260DEG 35KT 4211 8374
BehnkeSpecial weather statement, May 2, 8:09 PM EDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Detroit/Pontiac MI 809 PM EDT WED MAY 2 2018 MIZ076-083-030100- Monroe-Wayne- 809 PM EDT WED MAY 2 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONROE AND SOUTHWESTERN WAYNE COUNTIES... At 809 PM EDT, a strong thunderstorm was located over Maybee, or near Carleton, moving east at 25 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. This storm will be near... Carleton around 825 PM EDT. Flat Rock around 840 PM EDT. Trenton around 850 PM EDT. Other locations impacted by this storm include Newport, Gibraltar, Estral Beach, Willow, Scofield, South Rockwood, Woodhaven, Rockwood and Waltz. This includes the following highways... I-75 between mile markers 17 and 31. I-275 between mile markers 1 and 9. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4192 8353 4210 8351 4215 8317 4197 8317 TIME...MOT...LOC 0009Z 252DEG 24KT 4203 8351 AM
Special weather statement, May 2, 8:26 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
826 PM EDT WED MAY 2 2018
MIZ076-083-030115-
Monroe-Wayne-
826 PM EDT WED MAY 2 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONROE AND SOUTHWESTERN
WAYNE COUNTIES...
At 826 PM EDT, a strong thunderstorm was located near Maybee, or near
Carleton, moving east at 30 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
This storm will be near...
Carleton around 840 PM EDT.
Flat Rock around 850 PM EDT.
Trenton and Grosse Ile around 905 PM EDT.
Wyandotte around 910 PM EDT.
Other locations impacted by this storm include Newport, Brownstown
Township, Gibraltar, Estral Beach, Sumpter Township, New Boston,
South Rockwood, Woodland Beach, Stony Point and Riverview.
This includes the following highways...
I-75 between mile markers 17 and 41.
I-275 between mile markers 1 and 15.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4197 8365 4208 8364 4209 8354 4216 8354
4228 8310 4224 8313 4214 8312 4205 8315
4198 8315 4194 8320 4194 8334
TIME...MOT...LOC 0026Z 251DEG 26KT 4206 8351
AMSpecial weather statement, May 2, 9:27 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
927 PM EDT WED MAY 2 2018
MIZ068-069-030215-
Livingston-Oakland-
927 PM EDT WED MAY 2 2018
...A STRONG THUNDERSTORM WILL AFFECT OAKLAND AND CENTRAL LIVINGSTON
COUNTIES...
At 925 PM EDT, a strong thunderstorm was located near Clarkston, or
8 miles northeast of Milford, moving east at 35 mph. Additional
strong thunderstorms are located 3 miles northeast of Parkers
Corners and 2 miles northeast of Howell.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
This storm will be near...
Clarkston and West Bloomfield around 930 PM EDT.
Pontiac around 940 PM EDT.
Troy around 950 PM EDT.
Rochester around 955 PM EDT.
Other locations impacted by this storm include Rochester Hills, Keego
Harbor, Lakeville, Waterford, Orchard Lake, Davisburg, Plainfield,
Commerce, New Hudson and Rose Center.
This includes the following highways...
I-75 between mile markers 69 and 97.
I-96 between mile markers 125 and 158.
M-59 between mile markers 38 and 48.
US-23 between mile markers 59 and 74.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4284 8310 4257 8309 4248 8365 4254 8383
4246 8414 4267 8415
TIME...MOT...LOC 0125Z 255DEG 32KT 4266 8347
AMThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:06 PM EDT | Special Marine Warning | DTX | 66 min | |
| May 2, 8:09 PM EDT | Special Weather Statement | DTX | Monroe | 51 min |
| May 2, 8:26 PM EDT | Special Weather Statement | DTX | Wayne | 49 min |
| May 2, 9:27 PM EDT | Special Weather Statement | DTX | Livingston, Oakland | 48 min |
| May 2, 10:05 PM EDT | Special Weather Statement | DTX | Bay | 40 min |
| May 2, 10:13 PM EDT | Special Weather Statement | DTX | Saint Clair | 32 min |
| May 2, 10:27 PM EDT | Special Weather Statement | DTX | Monroe, Wayne | 48 min |
| May 2, 10:28 PM EDT | Special Weather Statement | DTX | Saint Clair | 32 min |
| May 2, 10:52 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 15 min |
| May 2, 10:55 PM EDT | Special Marine Warning | DTX | 32 min | |
| May 2, 11:22 PM EDT | Special Marine Warning | DTX | 23 min | |
| May 3, 12:55 AM EDT | Special Weather Statement | DTX | Saginaw, Shiawassee | 65 min |
| May 3, 3:26 PM EDT | Wind Advisory | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 19 hr |
| May 3, 3:50 PM EDT | Gale Warning | DTX | 25 hr | |
| May 3, 3:50 PM EDT | Small Craft Advisory | DTX | 12 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.